MAUDE Adverse Event Report: BIOMET 3I DO NOT USE-NANOTITE TM CERTAIN® PREVAIL® IMPLANT 4/5/4 X 15MM; DENTAL IMPLANT

BIOMET 3I DO NOT USE-NANOTITE TM CERTAIN® PREVAIL® IMPLANT 4/5/4 X 15MM; DENTAL IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to report zimmer biomet complaint (b)(4).The reported device has been received for evaluation.Investigation has not yet begun.Once investigation has been completed, a follow up medwatch will be submitted.
 
Event or Problem Description
It was reported that the implant at tooth location 21 was removed due to bone loss and peri-implantitis.The site was grafted.The patient will return for a new implant after healing.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One nanotite tm certain® prevail® implant 4/5/4 x 15mm (niios4515) was returned for investigation with an unknown restoration.The investigation will exclude this restoration, as the event is stated to have occurred at the implant level.Visual inspection of the as returned product identified debris about the implant threads, and damage from removal at the collar.The product is too badly damaged from removal to accurately measure.The reported product was located on tooth # 21 and used for approximately 12 years.The customer has not provided additional pictures or x-ray images of the product.A device history review was performed and no related no deviations or nonconformances were noted.Also, a complaint history search was performed using our complaint handling system and there were no additional related complaints for this product lot.Sterilization record for the implant was reviewed and verified to have passed all sterilization activities with no issues or non-conformities identified.Complainant reported bone loss & peri implantitis.Bone loss and peri-implantitis of implant #21 with bone graft.The reported complaint could not be verified with the information provided, and following physical inspection of the returned product.A definitive root cause for this complaint could not be determined.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
DO NOT USE-NANOTITE TM CERTAIN® PREVAIL® IMPLANT 4/5/4 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9321717
Report Number0001038806-2019-01377
Device Sequence Number2388378
Product Code DZE
UDI-Device Identifier00844868010807
UDI-Public(01)00844868010807(17)120403(10)658615(241)NIIOS4515
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/03/2012
Device Model NumberN/A
Device Catalogue NumberNIIOS4515
Device Lot Number658615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR